MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC RECIP SAW BLADE DBL-SIDED 68MM X 1.10MM; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL

DEPUY SYNTHES PRODUCTS LLC RECIP SAW BLADE DBL-SIDED 68MM X 1.10MM; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Catalog Number 511.912S
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned and is currently pending evaluation.Once the evaluation of the device has been completed, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported from (b)(6) that during a total knee arthroplasty (tka) surgical procedure for knee osteoarthritis it was observed that the tip of the saw blade device broke.It was reported that there was no delay in the procedure due to the event.It was not reported if there was a spare device available for use.There was patient involvement reported.It was reported that nothing wrong was found with x-ray imaging, but a possibility of broken parts being left in the body could not be denied.The exact date of the event was not reported.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.This device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, it was determined that at the top of the saw blade a tooth was broken off.The assignable root cause was determined to be due to improper handling, which is user error/misuse/abuse.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
RECIP SAW BLADE DBL-SIDED 68MM X 1.10MM
Common Device Name
BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7123557
Report Number8030965-2017-50762
Device Sequence Number1798522
Product Code GFA
UDI-Device Identifier10886982238207
UDI-Public(01)10886982238207(11)170421
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511.912S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2017
Initial Date Received by Manufacturer 11/24/2017
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;